Alert archive / Wyoming / High Wind Watches in 2016
High Wind Watch 7, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind watch at Feb 12, 2016, 2:40 PM MST for 4 counties in Wyoming. It took effect at Feb 13, 2016, 12:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 12, 2016, 2:40 PM MST (21:40 UTC)
- In effect from
- Feb 13, 2016, 12:00 PM MST
- Expired
- Feb 13, 2016, 2:04 AM MST
- In force
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 9.7 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1527 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
872 WWUS75 KCYS 122140 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 240 PM MST FRI FEB 12 2016 ...HIGH WIND WATCH IN EFFECT FOR ARLINGTON AND BORDEAUX FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... .A UPPER LEVEL DISTURBANCE MOVING SOUTHEAST THRUGH NORTHEAST WYOMING WILL INCREASE THE SURFACE PRESSURE GRADIENT ACROSS SOUTHEAST WYOMING SATURDAY. WEST WINDS WILL BECOME STRONG AND GUSTY...ESPECIALLY FOR THE WIND PRONE AREAS INCLUDING INTERSTATE 80 BETWEEN LARAMIE AND RAWLINS AND INTERSTATE 25 BETWEEN CHUGWATER AND WHEATLAND. WYZ106-110-131200- /O.NEW.KCYS.HW.A.0007.160213T1900Z-160214T0400Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN 240 PM MST FRI FEB 12 2016 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. * TIMING...WINDS WILL BECOME STRONG AND GUSTY SHORTLY AFTER NOON AND CONTINUE THROUGH SATURDAY EVENING. * WINDS...SUSTAINED WEST WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE. * IMPACTS...MAINLY TO TRANSPORTATION. TRAVEL MAY BE HAZARDOUS TO LIGHT WEIGHT AND HIGH PROFILE VEHICLES...ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
3 follow-up statements
505 WWUS75 KCYS 130245 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 745 PM MST FRI FEB 12 2016 ...DENSE FOG ALONG THE INTERSTATE 80 CORRIDOR IN THE SOUTHERN NEBRASKA PANHANDLE TONIGHT... ...HIGH WIND WATCH IN EFFECT FOR ARLINGTON AND BORDEAUX FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... .A UPPER LEVEL DISTURBANCE MOVING SOUTHEAST THROUGH NORTHEAST WYOMING WILL INCREASE THE SURFACE PRESSURE GRADIENT ACROSS SOUTHEAST WYOMING SATURDAY. WEST WINDS WILL BECOME STRONG AND GUSTY...ESPECIALLY FOR THE WIND PRONE AREAS INCLUDING INTERSTATE 80 BETWEEN LARAMIE AND RAWLINS AND INTERSTATE 25 BETWEEN CHUGWATER AND WHEATLAND. NEZ054-055-131200- /O.NEW.KCYS.FG.Y.0002.160213T0300Z-160213T1200Z/ KIMBALL-CHEYENNE- INCLUDING THE CITIES OF...KIMBALL...SIDNEY 745 PM MST FRI FEB 12 2016 ...DENSE FOG ADVISORY IN EFFECT UNTIL 5 AM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM MST SATURDAY. * TIMING...THROUGH 5 AM SATURDAY * VISIBILITY...VISIBILITIES UNDER A QUARTER MILE ALONG THE INTERSTATE 80 CORRIDOR FROM SIDNEY TO KIMBALL. * IMPACTS...MAINLY TO TRANSPORTATION. SIGNIFICANTLY REDUCED VISIBILITIES CREATING HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ WYZ106-110-131200- /O.CON.KCYS.HW.A.0007.160213T1900Z-160214T0400Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN 745 PM MST FRI FEB 12 2016 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... * TIMING...WINDS WILL BECOME STRONG AND GUSTY SHORTLY AFTER NOON AND CONTINUE THROUGH SATURDAY EVENING. * WINDS...SUSTAINED WEST WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE. * IMPACTS...MAINLY TO TRANSPORTATION. TRAVEL MAY BE HAZARDOUS TO LIGHT WEIGHT AND HIGH PROFILE VEHICLES...ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
012 WWUS75 KCYS 130449 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 949 PM MST FRI FEB 12 2016 ...DENSE FOG ALONG THE INTERSTATE 80 CORRIDOR IN THE SOUTHERN NEBRASKA PANHANDLE TONIGHT... ...HIGH WIND WATCH IN EFFECT FOR ARLINGTON AND BORDEAUX FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... .A UPPER LEVEL DISTURBANCE MOVING SOUTHEAST THROUGH NORTHEAST WYOMING WILL INCREASE THE SURFACE PRESSURE GRADIENT ACROSS SOUTHEAST WYOMING SATURDAY. WEST WINDS WILL BECOME STRONG AND GUSTY...ESPECIALLY FOR THE WIND PRONE AREAS INCLUDING INTERSTATE 80 BETWEEN LARAMIE AND RAWLINS AND INTERSTATE 25 BETWEEN CHUGWATER AND WHEATLAND. WYZ119-131200- /O.EXA.KCYS.FG.Y.0002.000000T0000Z-160213T1200Z/ EAST LARAMIE COUNTY- INCLUDING THE CITIES OF...BURNS...CARPENTER...ALBIN...PINE BLUFFS 949 PM MST FRI FEB 12 2016 ...DENSE FOG ADVISORY IN EFFECT UNTIL 5 AM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM MST SATURDAY. * TIMING...THROUGH 5 AM SATURDAY * VISIBILITY...VISIBILITIES UNDER A QUARTER MILE ALONG THE INTERSTATE 80 CORRIDOR FROM PINE BLUFFS TO CARPENTER. * IMPACTS...MAINLY TO TRANSPORTATION. SIGNIFICANTLY REDUCED VISIBILITIES CREATING HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ NEZ054-055-131200- /O.CON.KCYS.FG.Y.0002.000000T0000Z-160213T1200Z/ KIMBALL-CHEYENNE- INCLUDING THE CITIES OF...KIMBALL...SIDNEY 949 PM MST FRI FEB 12 2016 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST SATURDAY... * TIMING...THROUGH 5 AM SATURDAY * VISIBILITY...VISIBILITIES UNDER A QUARTER MILE ALONG THE INTERSTATE 80 CORRIDOR FROM SIDNEY TO KIMBALL. * IMPACTS...MAINLY TO TRANSPORTATION. SIGNIFICANTLY REDUCED VISIBILITIES CREATING HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ WYZ106-110-131300- /O.CON.KCYS.HW.A.0007.160213T1900Z-160214T0400Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN 949 PM MST FRI FEB 12 2016 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... * TIMING...WINDS WILL BECOME STRONG AND GUSTY SHORTLY AFTER NOON AND CONTINUE THROUGH SATURDAY EVENING. * WINDS...SUSTAINED WEST WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE. * IMPACTS...MAINLY TO TRANSPORTATION. TRAVEL MAY BE HAZARDOUS TO LIGHT WEIGHT AND HIGH PROFILE VEHICLES...ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
467 WWUS75 KCYS 130904 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 204 AM MST SAT FEB 13 2016 .A UPPER LEVEL DISTURBANCE MOVING SOUTHEAST ACROSS EASTERN WYOMING WILL RESULT IN INCREASING SURFACE PRESSURE GRADIENT ALONG THE ROCKY MOUNTAINS TODAY AND TONIGHT. WEST WINDS WILL BECOME STRONG AND GUSTY...ESPECIALLY FOR THE WIND PRONE AREAS INCLUDING INTERSTATE 80 AND INTERSTATE 25. WYZ106-132300- /O.UPG.KCYS.HW.A.0007.160213T1900Z-160214T0400Z/ /O.NEW.KCYS.HW.W.0007.160213T1900Z-160214T0400Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- INCLUDING THE CITY OF...BORDEAUX 204 AM MST SAT FEB 13 2016 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 9 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...WINDS WILL BECOME STRONG AND GUSTY SHORTLY AFTER NOON AND CONTINUE THROUGH SATURDAY EVENING. THE STRONGEST GUSTS ARE EXPECTED TO OCCUR LATE IN THE AFTERNOON AROUND SUNSET. * WINDS...SUSTAINED WEST WINDS 30 TO 45 MPH WITH GUSTS TO 65 MPH. * IMPACTS...MAINLY TO TRANSPORTATION. TRAVEL WILL BE HAZARDOUS TO LIGHT WEIGHT AND HIGH PROFILE VEHICLES...ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ WYZ110-132300- /O.UPG.KCYS.HW.A.0007.160213T1900Z-160214T0400Z/ /O.NEW.KCYS.HW.W.0007.160213T1900Z-160214T1600Z/ NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN 204 AM MST SAT FEB 13 2016 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 9 AM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 AM MST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...WINDS WILL BECOME STRONG AND GUSTY SHORTLY AFTER NOON. PERIODS OF STRONG GUSTY WINDS WILL CONTINUE THROUGH SUNDAY MORNING. * WINDS...SUSTAINED WEST WINDS 35 TO 45 MPH WITH GUSTS TO 65 MPH POSSIBLE. EXPECT A BRIEF LULL IN THE STRONGEST WINDS AROUND MIDNIGHT TONIGHT BEFORE WINDS PICK UP AGAIN EARLY SUNDAY MORNING. * IMPACTS...MAINLY TO TRANSPORTATION. TRAVEL WILL BE HAZARDOUS TO LIGHT WEIGHT AND HIGH PROFILE VEHICLES...ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ WYZ116-117-132300- /O.NEW.KCYS.HW.W.0007.160213T1900Z-160214T1600Z/ SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...VEDAUWOO...BUFORD...PUMPKIN VINE... HORSE CREEK...HARRIMAN...WHITAKER 204 AM MST SAT FEB 13 2016 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 9 AM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 AM MST SUNDAY. * TIMING...WINDS WILL BECOME STRONG AND GUSTY SHORTLY AFTER NOON. PERIODS OF STRONG GUSTY WINDS WILL CONTINUE THROUGH SUNDAY MORNING. * WINDS...SUSTAINED WEST WINDS 30 TO 45 MPH WITH GUSTS TO 65 MPH POSSIBLE. * IMPACTS...MAINLY TO TRANSPORTATION. TRAVEL WILL BE HAZARDOUS TO LIGHT WEIGHT AND HIGH PROFILE VEHICLES...ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ NEZ054-055-WYZ119-131200- /O.CON.KCYS.FG.Y.0002.000000T0000Z-160213T1200Z/ KIMBALL-CHEYENNE-EAST LARAMIE COUNTY- INCLUDING THE CITIES OF...KIMBALL...SIDNEY...BURNS...CARPENTER... ALBIN...PINE BLUFFS 204 AM MST SAT FEB 13 2016 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST EARLY THIS MORNING... * TIMING...THROUGH 5 AM SATURDAY * VISIBILITY...VISIBILITIES UNDER A QUARTER MILE ALONG THE INTERSTATE 80 CORRIDOR FROM SIDNEY TO KIMBALL. * IMPACTS...MAINLY TO TRANSPORTATION. SIGNIFICANTLY REDUCED VISIBILITIES CREATING HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ TT
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Feb 12, 10:38 AM MST, 4 hours 2 minutes earlier.
Area forecast discussion, Feb 12, 10:38 AM MST, 4 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1038 AM MST FRI FEB 12 2016 .SHORT TERM...(TODAY THROUGH SUNDAY) ISSUED AT 400 AM MST FRI FEB 12 2016 MODIFIED ARCTIC BOUNDARY HAS NUDGED SOUTHWEST INTO THE NEBRASKA PANHANDLE EARLY THIS MORNING BUT NOT MAKING MUCH PROGRESS FARTHER SOUTHWEST SO FAR. AREA OF LOW CLOUDS RESIDING JUST NORTHEAST OF CHADRON HAS CHANGED LITTLE IN POSITION AS WELL. EXPECT THIS FRONT TO PUSH SOUTHWESTWARD THIS MORNING AS THE MAIN SURFACE HIGH SETTLES OUT OF CANADA WITH LOW CLOUDS SPREADING ACROSS MUCH OF THE PANHANDLE AS WELL. FRONT SHOULD BACK UP AGAINST THE MTNS THIS AFTERNOON THEN WASH BACK EAST TONIGHT AS AN APPROACHING SHORTWAVE OVER THE PACIFIC NW INDUCES LEE TROUGHING OVER THE HIGH PLAINS. COLD AIRMASS QUITE SHALLOW BUT THERE STILL COULD BE SOME PATCHY LIGHT FREEZING DRIZZLE OVER THE PANHANDLE FOR A TIME THIS EVENING BEFORE ERODING OUT LATER TONIGHT. WARMER AIR RETURNS ACROSS THE PLAINS SATURDAY WITH MAX TEMPS A BIT TRICKY OVER THE PANHANDLE...DEPENDING ON HOW FAST THE COLD AIR RETREATS/MIXES OUT. OTHERWISE CONCERNS WILL SWITCH TO INCREASING WINDS AROUND THE SE WYOMING MTNS/WIND PRONE AREAS LATER SATURDAY AS 700MB WINDS INCREASE TO OVER 50KTS AS THE UPPER SHORTWAVE MOVES ACROSS THE REGION. SFC COLD FRONT SWEEP ACROSS THE CWA SATURDAY EVENING WITH A RELATIVELY SHORT PERIOD OF STRONGER WINDS BEHIND IT. LATEST GFS HAS DRIED OUT PCPN OVER THE CWA WHILE LATEST NAM HAS RETURNED A BIT OF PCPN OVER THE NRN CWA SATURDAY EVENING. NOT MUCH IF ANY DOES OCCUR. SUNDAY WILL BE COOLER AND A BIT BREEZY WITH AN INCREASINGLY MOIST NWLY FLOW ENHANCING SNOW SHOWER ACTIVITY OVER AND NEAR THE HIGHER MTNS. .LONG TERM...(SUNDAY NIGHT THROUGH THURSDAY) ISSUED AT 328 AM MST FRI FEB 12 2016 MEDIUM TO LONG RANGE MODELS ARE IN GOOD AGREEMENT...SHOWING NORTHWEST FLOW ALOFT GRADUALLY BACKING INTO THE WEST AND SOUTHWEST BY MID TO LATE NEXT WEEK. THE ONLY MINOR CHANGE COMPARED TO 24 HOURS AGO IS THAT THE MEAN POSITION OF THE JET STREAM IS FURTHER SOUTH AND WEST SUNDAY NIGHT THROUGH TUESDAY...WHICH MAY RESULT IN A SOMEWHAT BETTER CHANCE FOR PRECIPITATION AND STRONG WINDS. BY THE MIDDLE OF NEXT WEEK...ALL MODELS SHOW THE JET STREAM LIFTING NORTHWARD WITH MILD TEMPERATURES EXPECTED ON WEDNESDAY AND THURSDAY. MODELS NOW INDICATE A SERIES OF WEAK DISTURBANCES MOVING ACROSS WYOMING SUNDAY NIGHT AND MONDAY. THESE DISTURBANCES WILL NOT PRODUCE MUCH PRECIPITATION...BUT LLVL INSTABILITY MAY RESULT IN LOCALLY HEAVY RAIN/SNOW SHOWERS SUNDAY EVENING AND AGAIN LATE MONDAY. KEPT POP HIGH ACROSS THE MOUNTAINS WITH A MENTION OF SNOW SHOWER ACTIVITY ACROSS THE HIGH VALLEYS AND HIGH PLAINS. DUE TO MODEL DIFFERENCES...DID NOT INCREASE POP TOO MUCH ACROSS THE LOWER ELEVATIONS AT THIS TIME. OTHERWISE...THIS PATTERN IS FAVORABLE FOR VERY WINDY CONDITIONS ACROSS MAINLY SOUTHWEST WYOMING DUE TO THE POSITION OF THE JET AXIS AS WELL AS WELL A SUBSTANTIAL LLVL PRESSURE GRADIENT DUE TO PERSISTENT LEE SIDE TROUGHING. FAVORABLE WIND PRONE LOCATIONS HAVE A HIGH CHANCE OF HIGH WIND CRITERIA LATE SUNDAY NIGHT THROUGH LATE TUESDAY WITH GUSTS OVER 60 MPH. THERE IS A CHANCE THAT THESE STRONG WINDS WILL SPREAD INTO THE HIGH VALLEYS AND HIGH PLAINS BRIEFLY LATE MONDAY NIGHT/EARLY TUESDAY MORNING. SHOULD GET A BREAK IN THE WIND ACTIVITY ON WEDNESDAY AS AN UPPER LEVEL RIDGE AXIS QUICKLY MOVES ACROSS THE ROCKY MOUNTAINS...BUT STRONG WINDS ARE EXPECTED TO RETURN TO THE AREA AHEAD OF THE NEXT PACIFIC STORM SYSTEM NEXT THURSDAY. TEMPERATURES NEXT WEEK WILL BE VERY PLEASANT FOR THIS TIME OF THE YEAR...WITH THE COOLEST DAY ON MONDAY WITH HIGHS IN THE LOW 40S TO LOW 50S. TEMPERATURES ARE EXPECTED TO CLIMB INTO THE 60S ACROSS THE HIGH PLAINS BY WEDNESDAY AND THURSDAY AS 700MB TEMPERATURES BETWEEN +4C TO +8C WILL BE WIDESPREAD ACROSS THE FORECAST AREA. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 1034 AM MST FRI FEB 12 2016 WYOMING TAFS...VFR. SCATTERED TO BROKEN CLOUDS AT OR ABOVE 7000 FEET AGL. GUSTS UP TO 28 KNOTS THROUGH 00Z...THEN GUSTS OF 30 TO 38 KNOTS AFTER 16Z/SATURDAY. NEBRASKA TAFS...BECOMING IFR THIS AFTERNOON AND THIS EVENING... THEN BECOMING MVFR AFTER 16Z/SATURDAY. && .FIRE WEATHER... ISSUED AT 400 AM MST FRI FEB 12 2016 NO SIGNIFICANT CONCERNS ANTICIPATED THROUGH THE WEEKEND INTO EARLY NEXT WEEK WITH MOST CONDITIONS REMAINING NON-CRITICAL. A COLD FRONT WILL BANK UP AGAINST THE MOUNTAINS THIS MORNING THEN RETREAT BACK EAST TONIGHT INTO SATURDAY. IT WILL BE COOLER OVER THE PLAINS TODAY THEN WARMER AIR WILL RETURN SATURDAY. WINDS WILL INCREASE AROUND THE MOUNTAINS SATURDAY NIGHT INTO SUNDAY AND CONTINUE WINDY AT TIMES EARLY NEXT WEEK. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...RE LONG TERM...TJT AVIATION...RUBIN FIRE WEATHER...RE
Hazardous weather outlook, Feb 12, 4:34 AM MST, 10 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 434 AM MST FRI FEB 12 2016 NEZ019-020-054-096-WYZ101>105-107>109-111>115-118-119-131200- SCOTTS BLUFF-BANNER-KIMBALL-SOUTH SIOUX- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-EAST PLATTE COUNTY-GOSHEN COUNTY- CENTRAL CARBON COUNTY-SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 434 AM MST FRI FEB 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NEZ002-003-021-055-095-131200- DAWES-BOX BUTTE-MORRILL-CHEYENNE-NORTH SIOUX- 434 AM MST FRI FEB 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA. .DAY ONE...TODAY AND TONIGHT SOME LIGHT FREEZING DRIZZLE IS POSSIBLE MAINLY TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. WYZ106-110-116-117-131200- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- 434 AM MST FRI FEB 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG WINDS ARE POSSIBLE LATE SATURDAY INTO SATURDAY NIGHT... AND AGAIN AT TIMES EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
High Wind Watches in Wyoming, 2016Every high wind watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.